MAUDE Adverse Event Report: LASER PERIPHERALS, LLC 8000229; POWERED LASER SURGICAL INSTRUMENT

LASER PERIPHERALS, LLC 8000229; POWERED LASER SURGICAL INSTRUMENT
Model Number 8000229
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
A laser fiber wire broke off inside of the patient's right kidney.After speaking with the surgeon about it, he felt that no other intervention was necessary including an xray.He said the reason he felt an x-ray was unnecessary was because "laser fiber tips are non detectable through x-ray".Surgeon also stated that after looking in the patient's ureter and kidney that the fiber was undetectable and "did not see it in order to retrieve it".Upon further conversation, surgeon did state that he would "inform the patient of what happened" regarding the fiber wire tip.This is not the first time laser fiber wire tips of this particular brand and batch have broken off during surgical procedures.Tip of the fiber while it was inserted through the scope.Tip of the fiber broke while running up the scope.The fiber was still useable.Settings: energy: 0.3j, frequency: 50hz, power: 24w.

Brand Name
8000229
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LASER PERIPHERALS, LLC
13355 10th avenue north
suite 110
plymouth MN 55441
MDR Report Key22737162
Report Number22737162
Device Sequence Number7218177
Product Code GEX
UDI-Device Identifier00816469021315
UDI-Public(01)00816469021315
Combination Product (Y/N)N
Initial Reporter StateNV
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/30/2025
Report Date (Section F) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8000229
Device Catalogue Number8000229
Device Lot NumberDE25029
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer08/07/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/07/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight119 KG
Date Report Sent to FDA07/30/2025